MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE LOOP CUTTER FS-410

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE LOOP CUTTER FS-410
Model Number FS-410U
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: unspecified generator and unspecified colonoscope.(b)(4).The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.The territory manager (tm) has scheduled education with the customer during the month of (b)(6).The customer was unable to schedule sooner due to staffing issues.
 
Event or Problem Description
It is reported by the customer, during a therapeutic colonoscopy using a single use loop cutter, the device malfunctioned inside the patient.The broken parts were retrieved from the patient.The device malfunction caused a clinically significant delay in the procedure.No additional consequences to the patient have been reported.Additional details regarding the patient and procedure have been reported.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
This report is being submitted to report investigation findings.The device history record (dhr) for the complaint device could not be reviewed since the lot number was not provided, olympus does not ship any device that doesn't meet all design and quality specifications.The territory manager did provide education to the staff and physicians regarding the safe use of this device (b)(6) 2021.Conclusion: the definitive root cause of the reported event could not be determined due to the following factors: the subject device was not returned for evaluation.There were no abnormalities on the dhr indicating there as no defect of the device when shipped.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The dhr with the lot number of the subject device was confirmed.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.The exact phenomenon could not be identified.·process inspection slip.·quality inspection slip.·nonconformity processing slip.The instructions for use (ifu) instruction manual state: ¿the instruction manual contains the following descriptions, and it warns against this event.¿before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, such as punctures, hemorrhages, or mucous membrane damage, and may result in more severe equipment damage.¿never use excessive force to open or close the cutter.This could damage the instrument.¿do not insert the instrument into the endoscope unless you have a clear endoscopic field of view.If you cannot see the distal end of the insertion portion in the endoscopic field of view, do not use it.This could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage.It may also damage the endoscope and/or instrument.¿do not angulate the bending section of the endoscope while the distal end of the insertion portion is extended from the distal end of the endoscope.This could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage.¿when inserting the instrument into the endoscope, hold the slider firmly.Otherwise, the cutter may open and extend from the endoscope tip abruptly.This could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage.It could also damage the endoscope and/or instrument.¿do not withdraw the instrument from the endoscope while the cutter is open.This could damage the endoscope and/or instrument.¿if excessive resistance makes withdrawal difficult, adjust the angle of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the instrument and/or endoscope.¿ olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE LOOP CUTTER FS-410
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12665816
Report Number8010047-2021-13416
Device Sequence Number4233558
Product Code PTS
UDI-Device Identifier04953170401053
UDI-Public04953170401053
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-410U
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer12/15/2021
06/14/2022
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date01/14/2022
06/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown